Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 18, NWS Nashville, TN

March 25, 2003Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 2003, 6:04 PM CST for Stewart County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2003, 6:04 PM CST (00:04 UTC)
Expired
Mar 25, 2003, 6:30 PM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:20 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2003-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2003-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS54 KOHX 260004
SVRBNA
TNC161-260030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST TUE MAR 25 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN STEWART COUNTY IN TENNESSEE

* UNTIL 630 PM CST

* AT 557 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  INTENSIFYING STORM 10 MILES EAST OF MURRAY KENTUCKY THAT WILL 
  LIKELY BECOME SEVERE WITHIN THE NEXT FEW MINUTES. MOVEMENT WAS 
  NORTHEAST AT 30 MPH. 

* THE SEVERE THUNDERSTORM WILL BE...
  IN NORTHERN STEWART COUNTY BY 620 PM CST

THIS STORM MAY ALSO AFFECT BUMPUS MILLS. 

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.

&&

LAT...LON 3663 8818 3647 8810 3665 8743 3688 8755

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:35 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 25, 2:35 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CST TUE MAR 25 2003

ETA/NGM/GFS MODELS ALL FORECAST A VORT MAX TO MOVE INTO THE MID
STATE EARLY TONIGHT. THIS ALONG WITH A FORECAST MOISTENING OF
AIRMASS AS DEPICTED IN EACH MODELS 1000/500 MB MEAN RELATIVE
HUMIDITY FIELDS...MAKES HIGH PRECIP CHANCES OVERNIGHT LIKELY. THIS
VORT MAX HOWEVER WEAKENS DURING THE NIGHT...BUT THEN IS FOLLOWED
BY ANOTHER VORT LOBE THAT WILL MOVE ACROSS THE MID STATE DURING THE
MORNING HOURS ON WED BEHIND THE COLD FRONT.

ONLY THE ETA MODEL FORECASTS SLIGHTLY NEGATIVE SURFACE BASED LIFTED
INDEX VALUES...AND THAT IS FOR EARLY TONIGHT PERIOD OVER OUR W AND N
CENTRAL SECTIONS. STABILIZATION OCCURS LATER DUE TO NORMAL NIGHTTIME
COOLING. SO EXPECT SOME THUNDERSTORMS PARTICULARLY BEFORE MIDNIGHT
...BUT SEVERE POTENTIAL LOOKS NIL.

WILL HANG ON TO A CHANCE OF PRECIP...ESPECIALLY IN E SECTIONS WED
MORNING AS IN CURRENT FORECAST PACKAGE...EXCEPT IN NW WHERE DRIER
AIR SHOULD INHIBIT PRECIP. THIS WILL BE FOLLOWED BY DECREASING
CLOUDS FROM NW TO SE ACROSS THE AREA WED AFTERNOON.

RIDGE OF HIGH PRESSURE MOVING IN WED NIGHT AND THEN SHIFTING EAST ON
THU...AS A STRONGER SYSTEM OVER THE PLAINS STATES MOVES OUR WAY.

BECAUSE OF RATHER STRONG ISENTROPIC LIFT DUE MAINLY TO STRONG WIND
FIELDS IN THE LOWER TO MID LEVELS...WOULD NOT BE SURPRISED TO SEE
SOME ISOLATED SHOWERS THU NIGHT IN W AND CENTRAL PARTS OF THE MID
STATE.

OTHER THAN THAT...CHANCE OF SHOWERS AND THUNDERSTORMS ON FRI JUST
AHEAD OF A MORE POTENT SYSTEM THAT WILL MOVE THROUGH THE AREA FRIDAY
NIGHT INTO SAT MORNING. GOOD DRYING BEHIND THIS SYSTEM MAKES IT
APPEAR THAT A LINE OF THUNDERSTORMS WILL FORM AND MOVE ACROSS THE
MID STATE. STRONGER WIND FIELDS AND BETTER OVERALL DYNAMICS MAKE IT
APPEAR THAT THERE WILL BE A RISK OF SEVERE WITH THE LINE. HOWEVER...
AT THIS TIME IT LOOKS LIKE THE BEST INSTABILITY WILL BE TO OUR S.

WILL MAKE ONLY MINOR CHANGES TO MOS GUIDANCE TEMPS AND POPS.

PRELIMINARY NUMBERS

BNA 48/63/41/71 +201
CSV 48/58/37/67 8701

STEIGERWALDT
Hazardous weather outlook, Mar 25, 5:30 AM CST, 12 hours 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT IS FORECAST TO MOVE ACROSS THE MID STATE FRIDAY
NIGHT. THIS COLD FRONT WILL BE QUITE STRONG...AND HAS THE POTENTIAL
TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS IS POSSIBLE
FRIDAY NIGHT.

GIRODO

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.